My dr tried to tell me these results are normal. I'm not so sure. Morning and noon look pretty good. But evening seems a little low and night time is right on the border of being high. Any input? I do work at a very stressful job. Am looking for a new job but not sure how long that will take. :(
Additional info: I have Hashimoto's Thyroiditis, 44 yrs old, and no period for 11 months since I started my current job.
Cortisol normally varies. It is called the cirdadian or diurnal rhythm. So it is highest in the morning and lowest at night. Think of it as waking you up in the morning and putting you to sleep at night.
Your cycle seems pretty normal to me - your night was a maybe tad high but overall was much in keeping with the cycle. Being high at night actually points to Cushing's (that is what I used to have and my cortisol used to blast high at night).
I would not think though that one day of testing is sufficient - but you also need sodium and potassium testing. AI is a salt wasting disease so those tests would be abnormal as well.
DHEA-s would be related to the abnormal periods. It is in the adrogen loop - so the doc needs to test LH, FSH, estrogen testosterones and all the other hormones related there to figure out what is going on there. DHEA converts to estrogen or testosterone.
First, if you got your testing done with Diagnostechs, they are notorious for having "off" results. ZRT labs is best ( I don't work for any laboratories) but rather than sending saliva in thier packaging, overnighting it is best, unless you're close to their home state, which I think is Oregon or Washington. Also, all of these things will affect accurate readings:
•SSRI Antidepressants (Effexor, Prozac, Cymbalta, Zoloft, Lexapro, Paxil)
•Benzodiazepines (Xanax, Ativan, Valium, Klonipin)
•GABA (Lyrica, Gabapentin, Neurontin)
•Sleeping Aids (Ambien, Sonata, Lunesta)
•Steroids (HC/Cortef, Prednisone, Prednisolone, Methylprednisolone)
•Stimulants (Adderall, Provigil)
•Most arthritis medications
•Asthma medications/Steroid Nasal Sprays
•Most BP medications
•Alpha and Beta Blockers
•Progesterone unless it is perfectly titrated and balanced with estrogen
•Adrenal formulas ANY of them
•Bee Pollen and bees wax products
...and to get the most accurate results, people will have to be off of these things for at least two weeks, which can be vdery difficult for some.
The results shoud be at the high end of the range early on in the day, progressively ending at the lower end of the range at the end of the day. When you're in the beginning stages of adrenal fatigue, high night time numbers are the result. Of course you probably know stress is the worst for adrenal fatigue, even "good" stress such as any excercise that exceeds normanl daily activity and light walking. Too bad, huh because if we can
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.